Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 155, NWS Springfield, MO

May 15, 2009Christian County, Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2009, 11:15 PM CDT for Christian County, Stone County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2009, 11:15 PM CDT (04:15 UTC)
Expired
May 16, 2009, 12:01 AM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Christian County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 11:15 PM CDTTSTM WND GST 50Hurley, MO
May 15, 11:18 PM CDTTSTM WND GST 40Nixa, MO
May 15, 11:18 PM CDTHAIL 0.25Nixa, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3870 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 160415
SVRSGF
MOC043-209-160515-
/O.NEW.KSGF.SV.W.0155.090516T0415Z-090516T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1115 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1215 AM CDT.

* AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST
  OF SPARTA TO 4 MILES SOUTH OF BILLINGS...MOVING SOUTHEAST AT 20
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE BILLINGS...BOAZ...BRUNER...CHADWICK...
  CHESTNUTRIDGE...CHRISTIAN CENTER...CLEVER...ELSEY...EXTREME
  SOUTHERN SPRINGFIELD...FREMONT HILLS...GARRISON...HIGHLANDVILLE...
  HURLEY...LINDEN...NIXA...OLDFIELD...OZARK...PONCE DE LEON...
  SELMORE...SPARTA AND SPOKANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3681 9356 3710 9359 3709 9300 3681 9292
TIME...MOT...LOC 0415Z 318DEG 19KT 3703 9305 3701 9357

$$

SCHAUMANN
4 follow-up statements
000 
WWUS53 KSGF 160430
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CDT FRI MAY 15 2009

MOC043-209-160515-
/O.CON.KSGF.SV.W.0155.000000T0000Z-090516T0515Z/
STONE MO-CHRISTIAN MO-
1130 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CHRISTIAN AND NORTHERN STONE COUNTIES...

AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNER TO
HURLEY...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BILLINGS...BOAZ...BRUNER...CHADWICK...
CHESTNUTRIDGE...CHRISTIAN CENTER...CLEVER...ELSEY...FREMONT HILLS...
GARRISON...HIGHLANDVILLE...HURLEY...LINDEN...NIXA...OLDFIELD...
OZARK...PONCE DE LEON...SELMORE...SPARTA AND SPOKANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3708 9359 3708 9299 3681 9292 3681 9356
TIME...MOT...LOC 0429Z 318DEG 19KT 3698 9299 3696 9351

$$

SCHAUMANN
000 
WWUS53 KSGF 160439
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CDT FRI MAY 15 2009

MOC043-209-160515-
/O.CON.KSGF.SV.W.0155.000000T0000Z-090516T0515Z/
STONE MO-CHRISTIAN MO-
1139 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN CHRISTIAN AND NORTHERN STONE COUNTIES...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF BRUNER TO HURLEY...MOVING SOUTHEAST AT 20 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BRUNER...CHADWICK...CHESTNUTRIDGE...
CHRISTIAN CENTER...ELSEY...GARRISON...HIGHLANDVILLE...HURLEY...
OLDFIELD...PONCE DE LEON...SELMORE...SPARTA AND SPOKANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 9358 3704 9298 3681 9292 3681 9356
TIME...MOT...LOC 0439Z 318DEG 19KT 3694 9295 3692 9347

$$

SCHAUMANN
000 
WWUS53 KSGF 160453
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 PM CDT FRI MAY 15 2009

MOC043-209-160515-
/O.CON.KSGF.SV.W.0155.000000T0000Z-090516T0515Z/
STONE MO-CHRISTIAN MO-
1153 PM CDT FRI MAY 15 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN CHRISTIAN AND NORTHERN STONE COUNTIES...

AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF GARRISON TO 3 MILES WEST OF PONCE DE LEON...MOVING
SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE CHADWICK...CHESTNUTRIDGE...CHRISTIAN
CENTER...ELSEY...GARRISON...HIGHLANDVILLE...HURLEY...PONCE DE LEON
AND SPOKANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3693 9357 3696 9296 3681 9292 3681 9356
TIME...MOT...LOC 0453Z 318DEG 19KT 3688 9289 3686 9341

$$

SCHAUMANN
000 
WWUS53 KSGF 160501
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT SAT MAY 16 2009

MOC043-209-160510-
/O.CAN.KSGF.SV.W.0155.000000T0000Z-090516T0515Z/
STONE MO-CHRISTIAN MO-
1201 AM CDT SAT MAY 16 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN AND
NORTHERN STONE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. WIND GUSTS 
TO 45 MPH AND TORRENTIAL RAINFALL WILL CONTINUE OVER SOUTHERN 
CHRISTIAN COUNTY THROUGH 1215 AM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN MISSOURI.

LAT...LON 3693 9357 3696 9296 3681 9292 3681 9356
TIME...MOT...LOC 0500Z 318DEG 19KT 3685 9286 3683 9338

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:12 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 15, 10:12 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 PM CDT FRI MAY 15 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

A LINE OF STRONG CONVECTION EXTENDS ACROSS SOUTHERN MISSOURI INTO
NORTHEAST OKLAHOMA NEAR THE INTERSTATE 44 CORRIDOR AT 03Z. MIXED
LAYER CAPE DECREASED TO AROUND 1000 J/KG WHILE CONVECTIVE
INHIBITION HAD INCREASED TO AROUND 200 J/KG. DEEP LAYERED SHEAR
WAS NOT THAT IMPRESSIVE AND LESS THAN 30 KTS ACROSS SOUTHERN
MISSOURI. HOWEVER 0-1KM SHEAR WAS ON THE ORDER OF 30 KTS.

THE LINE OF STORMS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS FAR
SOUTHERN MISSOURI...AND LIKELY REACH THE ARKANSAS BORDER AROUND
MIDNIGHT.

THE OVERALL RISK OF SEVERE WEATHER HAS DECREASED. AT THIS TIME IT
APPEARS ANY SEVERE THUNDERSTORM DEVELOPMENT WILL BE ISOLATED IN
NATURE WITH DAMAGING WINDS THE PRIMARY HAZARD. HOWEVER WIND GUSTS OF 30
TO 50 MPH WILL BE COMMON. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT UNTIL 1 AM FOR MUCH OF SOUTHERN MISSOURI. THE SEVERE
THUNDERSTORM WATCH HAS BEEN CANCELLED FOR CENTRAL MISSOURI
COUNTIES.

FLASH FLOODING WILL CERTAINLY BE POSSIBLE WITH A RICH MOISTURE
FETCH INTO THE SYSTEM. RAINFALL RATES OF ONE TO TWO INCHES PER
HOURS WILL OCCUR IN THE STRONGER CONVECTION. THE FLASH FLOOD
WATCH HAS BEEN EXPANDED FOR THE ENTIRE AREA.

FOSTER

&&

.DISCUSSION...

KEEPING AN EYE ON CONVECTION TO THE NORTH WHICH LOW LEVEL JET HAS
BEEN FEEDING GOOD MOISTURE SUPPLY INTO MUCH OF THE DAY. CAPES HAVE
CREEPED INTO THE 3000-3500 J/KG RANGE OVER THE CWA AS SURFACE
TEMPERATURES IN THE WARM SECTOR HAVE RISEN INTO THE LOW TO MID 80S
WITH DEWPOINTS IN THE MID TO UPPER 60S. SURFACE COLD FRONT WAS
STILL OUT IN SOUTH CENTRAL KANSAS TO SOUTHEAST NEBRASKA. SHOULD
BEGIN TO SEE CONVECTION DEVELOP SOUTHWARD ALONG THE COLD FRONT
HERE IN THE NEXT COUPLE HOURS WHILE CONVECTION TO THE NORTH WILL
LIKELY CONTINUE EAST SOUTHEAST PROGRESSION AND MAY AFFECT FAR
NORTHERN COUNTIES LATER IN THE AFTERNOON. MOST LIKELY WILL NEED TO
WAIT FOR WESTERN CONVECTION TO MOVE IN THIS EVENING. GIVEN STRONG
INSTABILITY WOULD EXPECT LARGE HAIL AND DAMAGING WIND TO BE THE
MAIN HAZARD THIS EVENING. BEST HELICITIES ARE IN THE NORTHWEST CWA
AND COULD SEE AN INITIAL ISOLATED TORNADO THREAT THERE. CONVECTION
EXPECTED TO FORM A SQUALL LINE DURING THE EVENING WITH A
TRANSITION TO MORE OF A DAMAGING WIND THREAT DURING THE NIGHT.

SHOULD ALSO PROVE TO BE GOOD RAIN MAKERS WITH PWATS OF AROUND 1.5
INCHES. WITH ALL THE RECENT HEAVY RAINS...WILL BE ISSUING A FLASH
FLOOD WATCH FOR TONIGHT INTO THE MID MORNING SATURDAY FOR WESTERN
HALF OF CWA.

FRONT SHOULD BE PUSHED TO THE SOUTH OF THE CWA DURING THE MORNING
SATURDAY AS FAIRLY STRONG CANADIAN AIR MASS PLUNGES SOUTH INTO THE REGION.

PRECIPITATION WILL LIKELY COME TO AN END BY 18Z SATURDAY WITH
FAIRLY QUICK CLEARING WITH THE COOLER/DRIER AIR MASS MOVING IN.
WILL CERTAINLY NOT FEEL LIKE MID MAY COME SATURDAY AND SUNDAY
NIGHTS. CURRENTLY HAVE TEMPERATURES DIPPING INTO LOW TO MID 40S
WHICH WILL APPROACH RECORD TERRITORY (SEE CLIMATE SECTION).

WARMING TREND WILL BEGIN NEXT WEEK AS SURFACE RIDGE SLIDES OFF TO
THE EAST AND UPPER RIDGING BEGINS TO SLIP EAST INTO THE AREA. DRY
CONDITIONS ARE EXPECTED THROUGH MOST OF NEXT WEEK.

LINDENBERG

&&

.AVIATION...

THUNDERSTORMS FROM SOUTH CENTRAL KANSAS INTO CENTRAL MISSOURI WILL
ADVANCE EAST SOUTHEAST INTO THE REGION TONIGHT. THE STORMS WILL
REACH THE JOPLIN AND SPRINGFIELD TERMINALS BY LATE EVENING. LOWER
CEILINGS AND VISIBILITY RESTRICTIONS WILL BE LIKELY NEAR
THUNDERSTORMS. MVFR CEILINGS MAY LINGER BEHIND THE FRONT LATE
TONIGHT AND EARLY SATURDAY BUT A CLEARING SKY CAN BE EXPECTED
SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA.

FOSTER

&&

.CLIMATE...

LOW TEMPERATURES SATURDAY NIGHT WILL FLIRT WITH RECORDS FOR THE
DATE. THE FOLLOWING ARE THE RECORD LOWS FOR SUNDAY...MAY 17TH.

SITE           TEMPERATURE    YEAR
SPRINGFIELD        38         1973
JOPLIN             40         1973
WEST PLAINS        37         1973
VICHY/ROLLA        39         2002

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT SATURDAY FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH UNTIL 10 AM CDT SATURDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 15, 10:04 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT FRI MAY 15 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1004 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

 NUMEROUS THUNDERSTORMS WITH ISOLATED SEVERE STORMS CAPABLE OF
 PRODUCING HAIL TO THE SIZE OF NICKELS...WIND GUSTS UP TO 60 MPH...AND
 FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL SPREAD ACROSS THE REMAINDER OF THE MISSOURI OZARKS
 THIS EVENING INTO THE OVERNIGHT HOURS. THE STORMS SHOULD REACH THE
 ARKANSAS BORDER AROUND MIDNIGHT.

  DISCUSSION:

 A LINE OF THUNDERSTORMS ALONG AN ADVANCING COLD FRONT WILL SPREAD
 SOUTHEAST THIS EVENING. THE ATMOSPHERE HAS BECOME MORE STABLE
 DURING THE EVENING WHICH IS LIMITING THE POTENTIAL OF SEVERE
 STORMS. WIND GUSTS OF 30 TO 50 MPH WILL BE COMMON ALONG THE LINE
 OF STORMS WITH LOCALIZED GUSTS NEAR 60 MPH. VERY HEAVY RAINFALL
 AND FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 SOME THUNDERSTORMS MAY BE ONGOING SATURDAY MORNING OVER EXTREME
 SOUTHERN MISSOURI AS THE FRONT EXITS TO THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED ACROSS FAR SOUTHERN MISSOURI
 THROUGH MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 15, 10:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     3 W OSCEOLA             38.05N  93.76W
05/15/2009                   ST. CLAIR          MO   EMERGENCY MNGR

            POWER LINES WERE REPORTED TO BE DOWN EAST OF HIGHWAY 13
            IN EASTERN ST. CLAIR COUNTY. ALSO SCATTERED REPORTS OF
            TREE LIMBS UP TO ONE INCH IN DIAMETER REPORTED DOWN
            ACROSS THE COUNTY.

&&

EW
Special weather statement, May 15, 10:24 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT FRI MAY 15 2009

MOZ089-160400-
DADE MO-
1024 PM CDT FRI MAY 15 2009

...SIGNIFICANT WEATHER ALERT FOR DADE COUNTY UNTIL 1100 PM CDT...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MEINERT...OR 9 MILES SOUTHWEST OF
GREENFIELD...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DADEVILLE...EVERTON...GREENFIELD...
LOCKWOOD...MEINERT...PENNSBORO AND SOUTH GREENFIELD.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON
LAKE.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM FOR WEST
CENTRAL MISSOURI.

SCHAUMANN
Local storm report, May 15, 10:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             2 S KENOMA              37.41N  94.20W
05/15/2009  E0.88 INCH       BARTON             MO   TRAINED SPOTTER

            REPORTED DIME TO JUST LARGER THAN NICKEL SIZE HAIL.

&&

HATCH
Local storm report, May 15, 10:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             1 N ASH GROVE           37.33N  93.58W
05/15/2009  E0.25 INCH       GREENE             MO   TRAINED SPOTTER

&&

HATCH
Local storm report, May 15, 11:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             REPUBLIC                37.12N  93.48W
05/15/2009  E0.25 INCH       GREENE             MO   BROADCAST MEDIA

&&

HATCH
Local storm report, May 15, 11:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 PM CDT FRI MAY 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             HALLTOWN                37.19N  93.63W
05/15/2009  E0.25 INCH       LAWRENCE           MO   BROADCAST MEDIA

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:33 PM CDTFlash Flood WarningSGFSt. Clair, Vernon6 hr
May 15, 10:49 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton56 min
May 15, 11:27 PM CDTSevere Thunderstorm WarningSGFBarry55 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.